Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Mobile, AL

May 6, 2013

NWS Mobile, AL issued this small craft advisory at May 6, 2013, 11:47 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 6, 2013, 11:47 PM CDT (04:47 UTC)
Expired
May 7, 2013, 5:00 AM CDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WHUS74 KMOB 070447
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1147 PM CDT MON MAY 6 2013

...A STRONG WESTERLY FLOW IS PERSISTING OVER THE OFFSHORE GULF
WATERS TONIGHT AND WILL BE SLOW TO SUBSIDE AS FLOW BECOMES MORE
NORTHWESTERLY OVERNIGHT...

.A STRONG WESTERLY WIND FLOW CONTINUES OVER THE GULF WATERS. THE FLOW
WILL BECOME MORE NORTHWESTERLY LATE TONIGHT AND BEGIN TO GRADUALLY
DIMINISH BY EARLY TUESDAY. 

GMZ650-655-670-675-071300-
/O.NEW.KMOB.SC.Y.0039.130507T0447Z-130507T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1147 PM CDT MON MAY 6 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. 

* WINDS: 20 TO 25 KNOTS AND GUSTY...SUBSIDING SLIGHTLY AFTER MIDNIGHT.

* SEAS: UP TO AROUND 5 FEET OVER GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
217 
WHUS74 KMOB 071000
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE MAY 7 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

.WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CONDITIONS.
THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

GMZ650-655-670-675-071100-
/O.CAN.KMOB.SC.Y.0039.000000T0000Z-130507T1400Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
500 AM CDT TUE MAY 7 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CONDITIONS.
THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:03 PM CDT, 8 hours 44 minutes earlier.

Area forecast discussion, May 6, 3:03 PM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT MON MAY 6 2013

.SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...THE CENTER OF THE
ANOMALOUSLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO PIVOT
ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. SKIES HAVE REMAINED
MOSTLY CLOUDY ACROSS MOST OF OUR FORECAST AREA TODAY AS A BROKEN
DECK OF LOW TO MID LEVEL CLOUD COVER HAS WRAPPED AROUND THE BASE OF
THIS SYSTEM. MOST OF THE PRECIPITATION ASSOCIATED WITH THE UPPER LOW
HAS REMAINED CONFINED TO NORTHERN PORTIONS OF ALABAMA...THOUGH A FEW
LIGHT SHOWERS HAVE SKIRTED FAR NORTHERN PORTIONS OF OUR CWFA THIS
AFTERNOON. FOLLOWING ANOTHER MORNING OF RECORD COLD TEMPERATURES...
HIGHS THIS AFTERNOON HAVE ONLY MANAGED TO WARM INTO THE MID 60S
ACROSS FAR NORTHERN PORTIONS OF THE REGION TO AROUND 70 NEAR THE
COAST.

THE UPPER LEVEL LOW WILL FINALLY GET A PUSH INTO NORTHERN GEORGIA
TONIGHT...BEFORE LIFTING NORTHEASTWARD TOWARD THE CAROLINAS TUESDAY.
WE LEFT A SLIGHT CHANCE OF LIGHT RAIN SHOWERS IN ACROSS FAR EASTERN
PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING AS THE LAST OF
THE MID LEVEL MOISTURE SPREADS ACROSS THESE LOCATIONS AROUND THE
BASE OF THE UPPER LOW. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES
SHOULD PREVAIL TONIGHT. MORNING LOW TEMPERATURES WILL BE SLIGHTLY
WARMER...BUT STILL LOOK TO RUN ABOUT 5 TO 10 DEGREES BELOW NORMAL.
ENSEMBLE AND SHORT RANGE GUIDANCE MOSTLY KEEPS FOG POTENTIAL TO OUR
NORTH TONIGHT...BUT WILL STILL NEED TO MONITOR FOR PATCHY FOG
DEVELOPMENT ACROSS THE USUAL LOW LYING AREAS LATE TONIGHT. WE KEPT
MENTION OF PATCHY FOG OUT OF THE FORECAST FOR NOW GIVEN THE LOW
CONFIDENCE. DRY WEATHER IS EXPECTED TUESDAY UNDERNEATH NORTHWEST
FLOW ALOFT. HIGHS SHOULD RANGE FROM THE MID TO UPPER 70S ACROSS MOST
LOCATIONS. /21

TUESDAY NIGHT...SURFACE HIGH PRESSURE ADVANCES EASTWARD ACROSS THE
CENTRAL GULF WITH LIGHT WIND AND LOW TEMPERATURES MODERATING. NUMBERS
FORECAST CLOSE TO 50 OVER THE INTERIOR TO MID 50S/LOWER 60S CLOSER TO
THE COAST. /10

.LONG TERM [WEDNESDAY THROUGH MONDAY]...SHORTWAVE MID LEVEL RIDGE IS
FORECAST TO MOVE SLOWLY EASTWARD ACROSS THE CENTRAL GULF COAST
WEDNESDAY AND THURSDAY. AFTER A PERIOD OF EXPERIENCING TEMPERATURES WELL
BELOW SEASONAL...THE MID LEVEL RIDGE WILL CAUSE THE THERMOMETER TO SHIFT
THE OTHER DIRECTION WITH HIGHS WEDNESDAY/THURSDAY (LOWER/MID 80S
NORTH OF THE BEACHES) TO BE NEAR OR SLIGHTLY ABOVE SEASONAL. NO
RAINFALL FORECAST WEDNESDAY/THURSDAY.

TO THE WEST...NEXT DEEPENING TROF OF LOW PRESSURE MOVES EAST OF THE
ROCKIES AND OVER THE CENTRAL AND LOWER PLAINS STATES LATE FRIDAY INTO
SATURDAY. AHEAD OF THE MAIN TROF...THE EXTENDED RANGE GUIDANCE SHOWS A
SERIES OF SHORT WAVE TROFS TRACKING EASTWARD ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY AND SOUTHEAST STATES LATE IN THE WEEK AND
OVER THE WEEKEND. THIS PATTERN RESULTS IN INCREASED RAIN CHANCES BY
FRIDAY...CONTINUING THROUGH MUCH OF THE WEEKEND. DUE TO INCREASED
MID LEVEL FORCING WITH THIS PATTERN ALONG WITH SUFFICIENT MOISTURE
AND INSTABILITY SETTING UP IN THE LOWER TO MIDDLE LAYERS OF THE
ATMOSPHERE...WILL CONTINUE TO ADVERTISE CHANCES OF SHOWERS/STORMS
FRIDAY THROUGH SUNDAY. THE LATEST 06.12 UTC RUNS OF THE OPERATIONAL
GFS/ECMWF/CANADIAN GEM ARE FAVORING AN ACTIVE WEATHER PATTERN MOVING
INTO THE WEEKEND AND CHANCES OF SHOWERS/STORMS COULD BECOME LIKELY ON
SUBSEQUENT SHIFTS IF CONTINUITY CONTINUES. MADE NO CHANGES TO MEDIUM
RANGE LOW AND HIGH TEMPERATURES WITH MILD NIGHTS AND WARM DAYS FORECAST
32/10

&&

.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...BROKEN VFR CLOUD DECKS
BETWEEN 5000-7000 FT AGL WILL CONTINUE TO WRAP ACROSS THE LOCAL
TERMINALS THIS AFTERNOON ON THE BASE OF THE UPPER LEVEL LOW MOVING
SLOWLY ACROSS THE TENNESSEE VALLEY. WESTERLY WINDS OF 10-15 KNOTS...
WITH A FEW GUSTS TO 20 KNOTS WILL PERSIST THROUGH THE AFTERNOON
BEFORE GRADUALLY DECREASING TO AROUND 5 KNOTS AFTER SUNSET. /21

&&

.MARINE...LOW PRESSURE OVER THE TENNESSEE VALLEY THIS AFTERNOON WILL
MOVE EASTWARD TOWARD THE CAROLINAS THROUGH TUESDAY. SURFACE HIGH
PRESSURE WILL MEANWHILE BUILD ACROSS THE GULF OF MEXICO THROUGH
MIDWEEK. LIGHT TO MODERATE WESTERLY TO NORTHWESTERLY FLOW WILL
CONTINUE OVER THE MARINE AREA THROUGH TUESDAY NIGHT...WITH FLOW
TRANSITIONING SOUTHWESTERLY BY WEDNESDAY. A LIGHT TO MODERATE
ONSHORE FLOW WILL PERSIST THROUGH THE END OF THE WEEK AS HIGH
PRESSURE REMAINS IN THE VICINITY OF THE NORTHEASTERN GULF. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  77  56  84  60 /  10  10  05  05  05
PENSACOLA   55  77  60  81  64 /  20  10  05  05  05
DESTIN      57  75  62  78  66 /  20  10  05  05  05
EVERGREEN   48  76  49  83  57 /  20  10  05  05  05
WAYNESBORO  49  77  52  82  56 /  10  10  05  05  05
CAMDEN      48  75  51  82  57 /  20  10  05  05  05
CRESTVIEW   49  79  51  85  56 /  20  10  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 6, 4:41 AM CDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
441 AM CDT MON MAY 6 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-070945-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
441 AM CDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SUNDAY.

GMZ630>633-635-650-655-670-675-070945-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
441 AM CDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT MAINLY THIS AFTERNOON THROUGH THIS
EVENING OVER THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.